Q. I am 43 year old male, experiencing chest congestion.

Answered by
Dr. Sengottuvelu G
and medically reviewed by iCliniq medical review team.
Published on Oct 18, 2014 and last reviewed on: Dec 14, 2018

Hello doctor,

I am a 43 year male. I experienced chest congestion in the first week of last month. I have consulted a cardiologist at a hospital. I have undergone TMT, 2D echo, and ECG. The doctor prescribed Modlip ASG 75. I am diabetic for past 12 years with good control (HbA1c is below 6 for past 8 years). I am 5 feet 6 inches tall. I was 68 kg 12 years back, and I am 54 kg now. My serum cholesterol is 107, triglycerides is 44, HDL cholesterol is 44, and LDL cholesterol is 54.

I had ulcers in the intestine. My chest congestion cleared after 10 days of Modlip ASG 75. I have developed backache (just at the back of the heart). I have never experienced backache in that area. It develops and increases with physical or mental strain. Is it due to the side effect of Statin or problem with my heart? Is it safe to use Aspirin with Statins, as I am underweight and have ulcers? The doctor advised me to take Modlip ASG lifelong. Is angiogram required in my case or will any cardiac MRI show actual condition?

#

Hi,

Welcome to icliniq.com.

I have gone through your reports (attachment removed to protect patient identity). Echo and TMT (Treadmill test) are normal.

Your backache is not due to a heart problem. You can stop Aspirin and continue Statin. I suggest doing periodical Echo and treadmill test once a year. At present, an angiogram is not needed.


Was this answer helpful?

 | 

Hi doctor,

I have stopped Aspirin, and I am continuing Statin. The pain in the left upper back (back side of the heart) is recurring with physical and emotional strain. Recently, I ran across a few steps to cross the road, and I felt heaviness in the chest and back. I took Aspirin and the uneasiness subsided in less than 2 hours. I am not experiencing any pain from a normal walk of 15 to 20 minutes. I am diabetic and vegetarian for past 12 years. I am underweight. Do I need any supplements to strengthen my heart like Coenzyme Q10 and L Arginine to neutralize side effects of Statins? Do I change my present statin Atorvastatin 10 mg to any other Statin? Please advice with brands and dosages.

#

Hi,

Welcome back to icliniq.com.

Your pain appears non-cardiac but repeat an ECG. Even though your last stress test was negative, as you have diabetes, continue Aspirin and Statin. There is no need for any supplements along with Statins.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is cough with chest congestion something to worry about?

Query: Hello doctor,My mom had cough and cold which continued for a week. We conducted X-ray which indicated too much cough congestion in the chest and TLC count was 18K. One day, due to too much cough she vomited, and she was injected with a medicine to stop it and it worked. Next day, we went abroad for ...  Read Full »

Why is Aspirin given for high hemoglobin and RBC count?

Query: Hi doctor, I am a 40 year old male. My hemoglobin was 18.3 g/dL, but it has come down to 17.7 g/dL since the last two months. My RBC count varies between 6.1 to 6.27 now, and PCV is 51.9 %. I am taking mini Aspirin as suggested by my doctor. Do I have any reason to worry?  Read Full »

Can Aspirin be used to induce periods?

Query: Hi doctor, I am 20 years old. I had unprotected sex on the 10th day of my period and then took Unwanted 72 within an hour. Now my period has been delayed by 12 days. The pregnancy test done after 10 days of missing period is negative. But, I am getting pimples, bloated stomach and white vaginal disc...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.